Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Delayed dosage and Missing one dose of Combivir
Jul 28, 2007

I have started nPEP for 3 days so far, from Tuesday 17th. Last night (Thursday 19th) when I took Sustiva at a regular scheduled time (9.00PM), I fell sleep and missed my Combivir at 11.00PM, so I took it at 3.00AM. Question 1: Would that be OK if I took the pill 4 hours later than my schedule for Combivir?

Having taken the dose 4 hours later than schedule also made me worried and wondered, so I went and checked the numbers of Combivir and counted them and it turned out that the number of the pills was odd. That made me wondering and suspecting whether I had missed the morning dose at 11:00AM. [This could be a miscount on a pharmacist's part.] Now my other question is (2) if I did miss that morning dose (which I doubt) and took the next one 4 hours later, would that cause a problem with my regimen?

I am going to take the next pill at my regular schedule and adjust my schedule so that I take the evening one together with sustiva to minimize this chance in future.

Could you please let me know ASAP?

Worrisome

Response from Dr. Frascino

Hello Worrisome,

This is another example of why I suggest that folks who have had a significant enough HIV exposure to warrant a course of PEP be followed by an HIV specialist if possible. The HIV specialist could accurately document HIV risk, optimize the PEP regimen, handle any dosing inquiries, manage any PEP-related toxicities or side effects and arrange for and interpret post-PEP testing.

Your four hour delay in taking Combivir is not a problem. Similarly if you missed a single dose, you should just continue on with your 28-day regimen as prescribed. Certainly we strive for 100% adherence to the dosing regimen, but begin human mistakes sometimes happen ("manure occurreth"). I do not believe you significantly harmed your chances of PEP being effective.

Good luck.

Dr. Bob


Previous
Lightheadedness
Next
HIV TEST RESULTS PART TWO

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement